Couldn't find what you looking for?

TRY OUR SEARCH!

I started out at 201 lbs and I'm 5'4- so I need to loose at least 50 lbs. My weight is not genetically handed down- everyone in my family is thin and I was thin as a kid as well. At the end of middle school/early high school I became depressed and didn't talk to anyone about it, but I gained A LOT of weight. I didn't do anything about it during high school, I got over the depression and the weight didn't bother me. When I got to college I decided to start exercising just because I wanted to be a healthier person overall.

I started out only being able to jog on the treadmill for 3 minutes at a very low speed and then just walking for half an hour, and I did this about 4 times a week. I was still eating anything I wanted, but I went down 2 jean sizes anyway. The next school year I kept going to the gym and started eating muuuch healthier and lost more weight. [I'm not sure how much, I never weighed myself, but I dropped to size 14 jeans]. This school year I decided that if I'm putting so much effort into working out I might as well be healthy overall to make it worthwhile. I was told I had really bad Acid Reflux and was given a long list of food I couldn't eat. I followed the new diet to a T, which included giving up all fatty food, candy, chocolate, caffeine, etc. I ate a lot of fruits and vegetables, whole grains.. [healthy stuff, you get the point]. I knew I couldn't just stay at the same level of exercise either, so I've been periodically increasing the intensity. When I run I can run 6 or 7 miles in an hour now, and I also do weights occasionally do build muscle. I took a weight-training class and did cardio on the days when I didn't have class. I went to the gym 6 days a week, ate super healthy and... came down to 177 lbs. I was pretty happy about it since I hadn't weighed myself in years.

6 months ago I was diagnosed with Major Depressive Disorder (because of other issues). I was given Wellbutrin at first, a stimulant that supposedly causes weight loss. I didn't even feel a decrease in hunger, it didn't do ANYTHING for me. I didn't lose a single pound! I read about people loosing a ton of weight even on the first week and without doing anything. I've been going to the gym and still didn't lose any. Fast forward to now, still taking the Wellbutrin and started taking Adderal a month ago (legally, given to me by my psychiatrist). I was reading the papers that come with the meds and was excited to read that A LOT of people report a decrease in appetite and have dramatic weight loss. I have not lost a single pound. I'm super pissed off. I'm taking TWO stimulants that make everyone else lose weight, WHY DOESN'T IT WORK FOR ME?! I'm still going to the gym 5-6 days a week and eating a healthy diet! The only thing I can think of is to just stop eating all together.. but then I get freaked out because people with eating disorders have seizures on wellbutrin and I don't want that.

I'm just really upset! I'm still really really overweight and I'm trying to loose weight the way I'm supposed to with diet and exercise. It just so happens that my doctor gave me 2 medicines that are supposed to make me loose weight in the process and I can't loose a single pount. WHYYYYYYYYYYYY DOES THE WORLD HATE ME?!?!

Loading...

I forgot that I can't take any supplements because my psychiatrist is still playing around with meds for the depression

I take a multivitamin and Omega 3 fish oil pills once a day, but can't take anything else
Reply

Loading...

Just a thought, but have you ever had your thyroid checked? If your thyroid is hypoactive (Hypothyroidism) that will cause you not to lose weight. I had the same problem and had to be put on a medication called Synthroid to make mine work properly and I notice now, I'm losing weight much easier.

 

Perhaps mention it the next time you see your doctor and see about having them check your blood. It's the only thing I could think of.

Reply

Loading...

I hear that you are feeling frustrated over the meds which you feel should have an immediate affect on your weight loss. However, some people's bodies take time to change with new meds. Keep exercising, this is good for your overall health and diagnosed by the doctor, as you said, Depression. I had to begin eating a lot more veggies at dinnertime, and then I workout after dinner. I burn more cals in the evening. This weight loss will take time. Some vitamins may help with increasing your metabolism too. Overall, I have a similiar problem too. I'm of European descent as my article in discussion stated, and everyone in my family is large. I just want to be a size 10-12, and after the age of 42 things slowed down for me, and stress unfortunately slowed my metabolism too from insomnia and eating out of nerves, and unnecessary food shopping. Then I went to a few clothing outlets, and they and the adorable clothes on such great sales, re-motivated my desire to lose my last 20 pounds. Good luck in your weight loss too.
Reply

Loading...